61166members
322503posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Anastrazole and calcium supplement

1 REPLY 1
Member

Re: Anastrazole and calcium supplement

Hi Two Steps Forward

 

Thanks for posting.

 

It’s understandable you’re worried about the possibility of problems with loss of bone density, as this can be one of the side effects of anastrozole.

 

As your bone density scan (DEXA) was normal, it may not be necessary to give calcium supplements.

 

However, it’s important to talk your concerns through with your hospital team, as they may wish to give you a supplement. Or sometimes a medication which promotes bone strength, known as bisphosphonates is given. Again, this isn’t always the case.

 

Some weight bearing exercise help to keep bones strong, and it’s good that you exercise regularly. The link also shows how to get the optimum amount of calcium from calcium rich foods and vitamin D.

 

At Breast Cancer Care, we offer a variety of services to support you now or in the future.

 

Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.  

 

Best wishes

 

Addie

 

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Member

Anastrazole and calcium supplement

Hi. I've been taking anastrazole since March. My bone density was within normal limits when I had a scan. I'm 66 and exercise regularly. Should I be taking a calcium supplement please..and if so, how much? I'm concerned that I won't get another scan for 2 years and that I may lose bone density in that time. Many thanks.